Hail, Custer
- When
- July 13, 6:50 PM MST to 7:00 PM MST
- Where
- Custer County, 4 mi ESE of Mackay
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.898, -113.546
One inch hail fell four miles east southeast of Mackay.
One inch hail reported in Mackay.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
One inch hail reported in Mackay.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 13, 1:40 PM MST, 5 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 240 PM MDT FRI JUL 13 2007 .SHORT TERM...THE UPPER RIDGE REMAINS IN PLACE WITH THE AXIS RUNNING RIGHT THROUGH THE CENTER IF ID. W OF THE RIDGE AXIS...SRLY FLOW IS BRINGING ENERGY AND MSTR TO SET OFF SIGNIGICANT DEEP CONVECTION... WHILE ISOLD CONVECTIVE ACTIVITY IS POPPING OVER THE RIDGELINES IN THE FCST AREA MTNS. FAR LESS COVERAGE THAN YESTERDAY. THE TSTMS SHOULD DIE OUT IN THE EVENING. THE RIDGE MOVES LITTLE ON SATURDAY ...SO EXPECTING A REPEAT OF TODAY. BY SUNDAY...THE RIDGE AXIS MOVES A LITTLE EAST...PUTTING THE FCST AREA UNDER SW FLOW IN ADVANCE OF A CLOSED LOW SYSTEM OFF THE PAC NW COAST. NOT EXPECTING MUCH CHANGE IN THE WEATHER ON SUNDAY...EXCEPT FOR AN INCREASE IN SFC WINDS DUE TO THE INCREASE IN SW FLOW ALOFT. .LONG TERM...THE RIDGE MOVES SLOWLY EWD NEXT WEEK...ALLOWING THE PACIFIC CLOSED LOW SYSTEM TO ADVANCE. THE GFS KEEPS THE SYSTEM OFFSHORE THRU THE EXTENDED PERIOD...AND ONLY ALLOWS SHORT WAVE TROFS TO ROTATE THROUGH THE SW FLOW AHEAD OF THE SYSTEM. THIS WILL RESULT IN LOWER HGTS OVER THE FCST AREA...AND SOMEWHAT LOWER TEMPS. LOOKS LIKE ANY ENERGY OR MSTR WITH THIS SYSTEM WILL CONTINUE TO BE PUSHED TO THE N OF THE FCST AREA. A COLD FRONT IS EXPECTED TO PUSH THROUGH THE FCST AREA ON WED. THIS SHOULD LEAD TO CLOSER TO NORMAL TEMPS FOR THE LAST HALF OF THE WEEK. HEDGES && .AVIATION...RIDGE WILL REMAIN IN PLACE WITH A SLOW EASTWARD DRIFT OVER THE NEXT FEW DAYS. PATTERN STILL INDICATIVE OF SOME AFTERNOON/EVENING CLOUDS POSSIBLE THUNDERSTORMS MAINLY OVER HIGHER ELEVATIONS THROUGH THE WEEKEND. THESE COULD PRODUCE LOCALIZED MVFR CONDITIONS/OBSCURATIONS. THIS WILL MAINLY AFFECT KSUN AND TWEB340...343 AND POSSIBLY 344. WINDS WILL NOT BE TOO STRONG WITH THE RIDGE RIGHT ON TOP OF US...EXPECT FOR ANY GUSTY DOWNBURST WINDS ASSOCIATED WITH CONVECTIVE ACTIVITY. AFTERNOON TEMPS WILL REMAIN IN THE 90S WITH SOME POSSIBLE 100S IN THE SNAKE PLAIN AND EASTERN MAGIC VALLEY. KEYES && .FIRE WEATHER...RIDGE OVER IDAHO WILL PERSIST FOR A FEW MORE DAYS WITH A SLIFT EASTWARD SHIFT AS TIMES GOES BY. AFTERNOON CUMULUS POPPING OVER HIGHER TERRAIN...WITH SLIGHT CHC OF WET/DRY STORMS THROUGH THE EVENING HOURS ALREADY IN FORECAST. BONANZA SAW OVER 1 INCH OF RAINFALL ON THURSDAY SO POSSIBILITY IS THERE FOR DECENT RAIN ESPECIALLY WITH SLOW MOVING STORMS OR MULTIPLE STORMS PASSING OVER A GIVEN AREA. GUSTY OUTFLOW WINDS WILL BE POSSIBLE WITH STORMS AS WELL. MORE OF THE SAME FOR SATURDAY AND SUNDAY....ALTHOUGH WIDEPSREAD ACTIVITY IS NOT ANTICPATED RIGHT NOW. WARM TO HOT TEMPERATURES ALONG WITH RH VALUES IN THE SINGLE DIGITS AND TEENS IN MANY LOCALES. THIS PATTERN WILL HOLD THROUGH AT LEAST MIDDLE OF NEXT WEEK. MODELS INDICATE LARGE TROF OVER THE PACIFIC TO MOVE FAR ENOUGH EAST TO BRING A STONGER SW FLOW ALOFT AND A COOLDOWN OF SORTS. BEARS WATCHING FOR AN INCREASE IN WINDS AND ANY MOISTURE THAT WOULD COME FROM MEXICO/PACIFIC/BAJA AREAS. STAY TUNED. KEYES && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 558 AM MDT FRI JUL 13 2007 IDZ017>025-031-032-141200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 558 AM MDT FRI JUL 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ANOTHER ROUND OF AFTERNOON AND EVENING THUNDERSTORMS IS EXPECTED. THE STORMS SHOULD REMAIN PRIMARILY IN THE CENTRAL MOUNTAINS AND ALONG THE MONTANA BORDER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY...PARTICULARLY OVER THE HIGHER TERRAIN OF EASTERN IDAHO. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The Pocatello radar (KSFX), 112 km away, was scanning. The volume nearest the first event began at 01:49 UTC.
1 hail. Local standard time, as filed.
One inch hail fell four miles east southeast of Mackay.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2007Every state in 2007This day in weather historyWarnings in Idaho, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48143.